Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Norvir-related devastating cardiovascular & circulatory side-effects
Jun 22, 2005

As a 59-yo 17-yr long-term male AIDS patient survivor who is currently taking Tipranavir-Norvir, Fuzeon, and Truvada and recently reached an undetectable viral load with under 200 Tcells. Is there no decent adequate critical medical-scientific information on the disabling suffocating ischemic depressive cardiovascular breathing and circulatory side-effects occurring in patients like me from taking Norvir??? - or am I the only patient suffering these difficult physically depressive constrictive side-effects everytime I take the Norvir everyday (and Norvir-related drugs in the past)??? The physical depressive cardiovascular symptoms ALWAYS precede any psychological agitation dysfunction symptoms and my doctor simply dismisses, refutes and denies the seriousness of my symptoms which I now consider "extremely life-and-death risking for heart-attack or stroke!!!" I have no doubt the symptoms are caused solely from Norvir and similar-type drugs like Agenerase or Kaletra because I experimented by separating and spacing out my medications apart from each other, and my unbearable symptoms only started reoccurring again within 20-40 minutes after taking Norvir (or Kaletra or Agenerase 2 years previously) and not after anything else!!! Thankyou for your assistance!!!

Response from Dr. Henry

There seem to be a small percentage of patients who cannot tolerate ritonavir for a variety of reasons. In those types of cases it is often hard to pin down if there is some type of genetic pre-disposition to a particular organ-related problem (i.e. liver for some or cardiac for others). I assume you have had an EKG and cardiac work-up to see if anything obvious is occuring (such as an arrhythmia). KH



Previous
Cramps and Muscle Pain
Next
Possible meds malabsorption?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement